Flash Flood, Benton
- When
- September 8, 5:49 PM CST to 8:15 PM CST
- Where
- Benton County, Bentonville to 0.3 mi E of Bentonville
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.370, -94.220
Several streets in Bentonville were flooded.
Showers and thunderstorms developed along a cold front that moved into northwestern Arkansas and became nearly stationary. Several rounds of heavy rainfall occurred across the area, resulting in localized flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Showers and thunderstorms developed along a cold front that moved into northwestern Arkansas and became nearly stationary. Several rounds of heavy rainfall occurred across the area, resulting in localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 8, 5:42 PM CST, 7 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
642 PM CDT THU SEP 8 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Latest radar loops show the active area of thunderstorms this
evening extends from near KBVO through NW Arkansas...impacting
all the AR TAF sites. Have opted to use VCTS at most of these sites
with the exception of KROG...which is in an area of training
storms at the moment. Used tempo groups to allow lower visibility
and gusty winds near storms.
Have left thunderstorms out of the KTUL/KRVS sites for this
evening with prob30 groups later in the period...given current
radar trends and visual observations. Will amend if storms develop
in the next 6 hours close to the terminals. KMLC and KFSM should
remain VFR through the period with gusty winds developing by mid
to late morning.
&&
.PREV DISCUSSION... /Issued 243 PM CDT THU SEP 8 2016/
DISCUSSION...
Unseasonably hot/humid conditions continue this afternoon across
much of the region. A heat advisory was issued earlier for
portions of eastern Oklahoma through 7 pm. Heat indices in the 105
to 109 degrees range will be likely in these areas for the
remainder of the afternoon hours.
Next concern will be the potential for thunderstorms/heavy
rainfall tonight into Friday. Very moist/moderately unstable
airmass remains across northeast Oklahoma/northwest Arkansas with
precipitable water values in excess of 2 inches. Widely scattered
showers/thunderstorms have started to develop across aforementioned
area with strong surface heating. As weak mid level impulse
approaches from the west, scattered thunderstorms will remain
possible this evening into the overnight hours across NE OK/NW AR.
Given the degree of uncertainty regarding the exact location of
the heavier rainfall axis, which may well remain north of area
across SE KS/SW MO, have opted to not issue a flash flood watch at
this time. Short term convective/high res model trends will
continue to be closely monitored.
One more hot/humid day expected on Friday ahead of cold front,
which will move into northeast Oklahoma Friday evening. Numerous
showers/thunderstorms are expected to develop along the front with
line of storms sweeping south through much of southeast Oklahoma
/west-central Arkansas Friday night. The heavier precipitation
will likely shift south of the area by mid morning Saturday.
Significantly cooler conditions expected behind the front Saturday
and Sunday with a much needed break from the heat for the
weekend.
Temperatures will remain around normal for the early part of next
week. Precipitation chances return by Tuesday with another cold
front and mild weather Wednesday/Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 96 67 80 / 40 30 70 10
FSM 76 95 73 83 / 10 10 70 40
MLC 77 96 68 81 / 10 10 70 20
BVO 76 93 65 80 / 60 40 80 0
FYV 74 89 67 77 / 30 20 70 20
BYV 76 89 66 77 / 40 30 70 20
MKO 76 96 67 79 / 20 20 70 10
MIO 74 91 65 78 / 40 40 70 0
F10 78 97 66 79 / 20 20 70 10
HHW 76 93 72 84 / 10 10 60 40
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 7 PM CDT this evening for OKZ060>062-064>067-
070>072-074.
AR...None.
&&
AVIATION...CORFIDIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT THU SEP 8 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 503 PM CDT THU SEP 8 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...THREAT WANES AFTER MIDNIGHT TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...ALONG AND SOUTH OF HIGHWAY 412 AND WEST OF HIGHWAY 69 IN EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... DANGEROUS AFTERNOON HEAT INDICES IN THE 105 TO 110 DEGREE RANGE ACROSS PORTIONS OF EASTERN OKLAHOMA WILL CONTINUE THRU SUNSET. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THRU THE AFTERNOON AND EVENING HOURS...WITH THE GREATEST CONCENTRATION NEAR THE KANSAS AND MISSOURI BORDERS. STORMS THAT TRAIN OVER THE SAME AREAS WILL PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. IN ADDITION...STORMS COULD ORGANIZE INTO SMALL CLUSTERS AND COULD PRODUCE POCKETS OF DAMAGING WIND. THIS THREAT WILL WANE AS WE MOVE INTO THE EVENING HOURS...AND SHOULD BE DONE BY MIDNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY THRU WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ANOTHER DAY OF POTENTIALLY DANGEROUS AFTERNOON HEAT INDICES IS FORECAST ACROSS NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS ON FRIDAY AHEAD OF A STRONG COLD FRONT. ASIDE FROM SOME MORNING HIGH BASED SHOWERS AND STORMS...THE BULK OF THE STORM ACTIVITY WILL BE ASSOCIATED WITH A STRONG COLD FRONT AS IT MOVES INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY EVENING AND INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AFTER MIDNIGHT FRIDAY NIGHT. DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. AFTER A RELATIVELY QUIET WEEKEND...THUNDERSTORM POTENTIAL WILL INCREASE AGAIN TOWARD THE MIDDLE OF NEXT WEEK AHEAD OF THE NEXT UPPER STORM SYSTEM AND ASSOCIATED FRONT. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT THU SEP 8 2016
OKZ056-057-061-082245-
ROGERS OK-CRAIG OK-NOWATA OK-
516 PM CDT THU SEP 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGERS...
SOUTHEASTERN NOWATA AND SOUTHWESTERN CRAIG COUNTIES UNTIL 545 PM
CDT...
AT 516 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
TALALA...MOVING NORTHEAST AT 25 MPH.
WINDS GUSTS TO NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHELSEA... TALALA...
NEW ALLUWE... WATOVA...
LAT...LON 3680 9541 3656 9525 3651 9541 3651 9543
3650 9544 3643 9565 3658 9576
TIME...MOT...LOC 2216Z 240DEG 21KT 3655 9562
CORFIDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT THU SEP 8 2016 OKZ056-057-061-082300- ROGERS OK-CRAIG OK-NOWATA OK- 533 PM CDT THU SEP 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGERS... SOUTHEASTERN NOWATA AND SOUTHWESTERN CRAIG COUNTIES UNTIL 600 PM CDT... AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF WATOVA...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... NOWATA... CHELSEA... NEW ALLUWE... WATOVA... WHITE OAK... LAT...LON 3647 9561 3663 9572 3682 9541 3659 9524 TIME...MOT...LOC 2233Z 240DEG 18KT 3659 9559 LACY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT THU SEP 8 2016
ARZ001-082315-
BENTON AR-
544 PM CDT THU SEP 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
615 PM CDT...
AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
BENTONVILLE...MOVING EAST AT 20 MPH.
DIME TO PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ROGERS... BENTONVILLE...
BELLA VISTA... LOWELL...
PEA RIDGE... GARFIELD...
GATEWAY... WAR EAGLE...
AVOCA... LARUE...
BLAND... WALNUT HILL...
HILL TOP... MONTE NE...
BEAVER LAKE... LOOKOUT...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 81 AND 84...AND
BETWEEN MILE MARKERS 86 AND 93.
LAT...LON 3631 9387 3625 9387 3630 9424 3649 9424
3650 9403 3650 9387 3639 9387 3639 9388
3638 9389 3637 9388 3637 9387 3634 9387
3632 9384 3631 9383
TIME...MOT...LOC 2243Z 269DEG 18KT 3638 9414
LACYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT THU SEP 8 2016
OKZ055-056-082315-
NOWATA OK-WASHINGTON OK-
549 PM CDT THU SEP 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOWATA AND EAST CENTRAL
WASHINGTON COUNTIES UNTIL 615 PM CDT...
AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
NOWATA...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... NOWATA...
DELAWARE... LENAPAH...
LAT...LON 3677 9543 3675 9543 3660 9578 3674 9592
3697 9562
TIME...MOT...LOC 2248Z 233DEG 19KT 3672 9578
LACYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 617 PM CDT THU SEP 8 2016 ARZ001-002-010-011-082345- WASHINGTON AR-BENTON AR-MADISON AR-CARROLL AR- 617 PM CDT THU SEP 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON... NORTHWESTERN CARROLL...NORTHEASTERN BENTON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 645 PM CDT... AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF WAR EAGLE...MOVING EAST AT 15 MPH. WIND GUSTS TO NEAR 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... SPRINGDALE... HUNTSVILLE... EUREKA SPRINGS... HINDSVILLE... WAR EAGLE... FORUM... HOBBS STATE PARK... CLIFTY... WITHROW SPRINGS STATE PARK... LARUE... BLAND... WALNUT HILL... BEST... MONTE NE... BEAVER LAKE... LOOKOUT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3620 9412 3643 9402 3645 9366 3610 9372 TIME...MOT...LOC 2317Z 291DEG 14KT 3631 9399 LACY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT THU SEP 8 2016
OKZ056-090015-
NOWATA OK-
642 PM CDT THU SEP 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOWATA COUNTY UNTIL 715
PM CDT...
AT 641 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LENAPAH...MOVING NORTHEAST AT 25 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTH COFFEYVILLE... DELAWARE...
LENAPAH...
LAT...LON 3694 9541 3694 9543 3684 9543 3675 9569
3690 9581 3700 9565 3700 9541
TIME...MOT...LOC 2341Z 238DEG 21KT 3687 9568
LACYThe Western Arkansas radar (KSRX), 121 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
3 flash flood. Local standard time, as filed.
Several streets in Bentonville were flooded.
Several additional streets were reported flooded in Bentonville.
Flooding occurred near the Village on the Creeks apartments in Rogers.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659236, 659237, 659238.